Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 16, 2008, 4:58 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, California. It took effect at Apr 16, 2008, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 4:58 AM MST (11:58 UTC)
- In effect from
- Apr 16, 2008, 10:00 AM MST
- Expired
- Apr 16, 2008, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 12.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 161158 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 458 AM MST WED APR 16 2008 AZZ131-CAZ231-170000- /O.NEW.KPSR.FW.W.0031.080416T1700Z-080417T0000Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 458 AM MST WED APR 16 2008 /458 AM PDT WED APR 16 2008/ ...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG GUSTY NORTH TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON FOR THE LOWER COLORADO RIVER VALLEY. A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHWEST UNITED STATES WILL LEAD TO GUSTY NORTH TO NORTHWEST WINDS BEGINNING LATER THIS MORNING. SUSTAINED WIND SPEEDS BETWEEN 20 AND 25 MPH WITH GUSTS IN EXCESS OF 35 MPH ARE LIKELY. WINDS ARE EXPECTED TO DECREASE BY EARLY EVENING. A VERY DRY AIRMASS IS CURRENTLY LOCATED OVER THE REGION...WITH MINIMUM RELATIVE HUMIDITY VALUES DROPPING BELOW 10 PERCENT THIS AFTERNOON. THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JR/MH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:35 AM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 16, 3:35 AM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 335 AM MST WED APR 16 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TODAY AND EAST OF THE STATE THURSDAY. BREEZY TO LOCALLY WINDY AND COOLER WEATHER IS EXPECTED AS THIS SYSTEM MOVES THROUGH THE REGION. HIGH PRESSURE WILL MOVE IN FOR A DAY OR SO FRIDAY BEFORE ANOTHER AREA OF LOW PRESSURE DEVELOPS OVER THE WESTERN UNITED STATES EARLY THIS WEEKEND. LIKE THE PREVIOUS SYSTEMS...THIS ONE WILL ALSO BE DRY AND WILL PRODUCE BREEZY BUT GENERALLY CLEAR WEATHER. TEMPERATURES OVER THE WEEKEND AND INTO EARLY NEXT WEEK WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS. && .DISCUSSION... TODAY...SOUTHERN EXTENT OF A TROUGH MOVING THROUGH THE INTERMOUNTAIN WEST WILL DEEPEN AS STRONG VORT MAX DIVES SOUTHWARD TOWARDS NORTHERN AZ. THE INFLUENCE OF THE VORT IS ALREADY EVIDENT...AS MID AND HIGH CLOUDS HAVE FLOURISHED ACROSS NV AND UT. MEANWHILE...SURFACE CYCLOGENESIS WILL TAKE PLACE ACROSS THE TX PANHANDLE...RESULTING IN A RELATIVELY STRONG WESTERLY COMPONENT TO THE FLOW THIS AFTERNOON. ALTHOUGH WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA...BREEZY TO WINDY CONDITIONS ARE STILL ANTICIPATED. IN ADDITION TO THE WIND...LOW-LEVEL COLD ADVECTION WILL RESULT IN HIGH TEMPERATURES ROUGHLY 5 TO 10 DEGREES COOLER THAN THEY WERE TUE...BUT STILL REMAINING JUST ABOVE NORMAL. THU-FRI...ADDITIONAL COOLING IS EXPECTED IN THE WAKE OF THE TROUGH THU WITH HIGH TEMPS GENERALLY IN THE LOWER TO MID 80S. VEERING FLOW AROUND THE BUILDING SURFACE HIGH (ACROSS THE CENTRAL/SOUTHERN ROCKIES) SUGGESTS THAT CONDITIONS WILL STILL REMAIN WINDY DOWN THE COLORADO RIVER VALLEY. HEIGHTS/TEMPS WILL REBOUND DRAMATICALLY FRI AS A SHORTWAVE RIDGE BUILDS ACROSS THE SOUTHWEST. SAT...MODELS IN GENERALLY GOOD AGREEMENT THAT A BROAD TROUGH WILL BEGIN TO SETTLE ACROSS THE PACIFIC NORTHWEST AND NORTHERN ROCKIES. LITTLE IMPACT EXPECTED ACROSS THE FORECAST AREA INITIALLY...WITH TEMPS REMAINING ABOVE AVERAGE UNDER MOSTLY SUNNY SKIES. EXTENDED...GRADUAL COOLING TREND SEEMS LIKE A GOOD BET INTO THE MIDDLE PART OF NEXT WEEK AS THE SLOW-MOVING LONGWAVE TROUGH REMAINS THE DOMINANT WEATHER FEATURE ACROSS THE WESTERN CONUS. GIVEN THE STRONG INFLUENCE OF CLIMATOLOGY...CONFIDENCE IS QUITE HIGH THAT LITTLE IN THE WAY OF MOISTURE/DYNAMICS WILL WORK ITS WAY INTO THE REGION AND WILL CONTINUE WITH A DRY FORECAST. && .AVIATION... WINDS CONTINUE TO BE THE MAIN CONCERN THIS EVENING...HOWEVER THEY HAVE DECREASED QUITE A BIT OVER MOST OF THE AREA SINCE 7 PM. THE STRONGEST WINDS WILL CONTINUE OVER IMPERIAL COUNTY...WHERE WEST WINDS GUSTING TO AROUND 30 MPH ARE POSSIBLE THROUGH MIDNIGHT. LESS WIND IS EXPECTED AT BLYTHE AND YUMA. BY 09Z WINDS OVER THE WESTERN TAF SITES SHOULD BE GENLY FROM THE WEST...AT LESS THAN 20 MPH. WINDS SHOULD PICK UP AGAIN BY 18Z...AND BLOW FROM THE WEST TO NORTHWEST FROM 15 TO 25 MPH INTO THE EARLY EVENING. SKY HARBOR AND PHOENIX METRO AIRPORTS WILL SEE THE GUSTY SW TO W WINDS ALSO THIS EVENING...BUT NOT NEARLY AS STRONG AS SOUTHEAST CALIF. WESTERLY DIRECTION IS ALSO EXPECTED PAST MIDNIGHT...WITH POSSIBLY AN EASTERLY COMPONENT SETTING UP AROUND 12Z. WINDS ALOFT WILL STAY WESTERLY AND BY 12Z WE CAN EXPECT 20 KTS AT 6 THSD FT AND ONLY 6 KTS AT 3 THSD FT. WIND SHEAR VALUES NOT EXPECTED TO BECOME A FACTOR DURING NEXT 12-24 HRS. BREEZY CONDITIONS ARE EXPECTED OVER THE SOUTH-CENTRAL DESERTS AFTER 18Z WED...WITH SOME GUSTS TO OVER 25 MPH POSSIBLE UNTIL AROUND 02Z. SKIES WILL BE MOSTLY CLEAR TO CLEAR NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... LOW RH CONTINUES...WITH MANY SITES ACROSS ZONE 132 AND 232 BELOW 10 PERCENT. IN FACT BLYTHE REPORTED 3 PCT AT MID DAY. EXPECT DRY CONDITIONS TO PREVAIL THIS WEEK...WITH POOR OVERNIGHT RECOVERY. AS FAR AS THE WIND IS CONCERNED...SUSTAINED WINDS OF 15 TO 25 MPH HAVE OCCURRED ALONG WITH GUSTS OVER 35 MPH IN A FEW SPOTS. STILL CALLING FOR RED FLAG CONDITIONS TO PERSIST TO 9 PM AREA-WIDE. COLD FRONT WILL BE AFFECTING MAINLY NORTHERN ARIZONA TONIGHT...WITH THE SOUTHERN EDGE OF THIS SYSTEM PRIMARILY AFFECTING OUR AREA. EXPECT THE PRESSURE GRADIENT TO RELAX SOMEWHAT ON WEDNESDAY AND THURSDAY BEFORE IT TIGHTENS AGAIN SATURDAY AND SUNDAY AS ANOTHER DRY AND BREEZY LOW PRESSURE SYSTEM APPROACHES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT-TERM...HIRSCH LONG-TERM...HIRSCH AVIATION...CB FIRE WEATHER...SIPPLE
Hazardous weather outlook, Apr 15, 5:33 AM MST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 533 AM MST TUE APR 15 2008 AZZ020-025-CAZ030>033-160645- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 533 AM MST TUE APR 15 2008 /533 AM PDT TUE APR 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL APPROACH THE AREA TODAY RESULTING IN STRONG GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING. THE COMBINATION OF 30 TO 40 MPH WIND GUSTS AND LOW HUMIDITY WILL CREATE HIGH FIRE DANGER. ALSO...AREAS OF BLOWING DUST AND SAND EARLY THIS EVENING HAVE THE POTENTIAL TO REDUCE VISIBILITIES FOR MOTORISTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUNDAY AND MONDAY...ANOTHER STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO THE REGION. ALTHOUGH DRY WEATHER IS EXPECTED...STRONG GUSTY SOUTHWEST WINDS IN THE 30 TO 40 MPH RANGE ARE AGAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ021>024-026>028-160645- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 533 AM MST TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL APPROACH THE AREA TODAY RESULTING IN STRONG GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING. THE COMBINATION OF 25 TO 35 MPH WIND GUSTS AND LOW HUMIDITY WILL CREATE HIGH FIRE DANGER. ALSO...LOCAL AREAS OF BLOWING DUST EARLY THIS EVENING HAVE THE POTENTIAL TO REDUCE VISIBILITIES FOR MOTORISTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUNDAY AND MONDAY...ANOTHER STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE INTO THE REGION. ALTHOUGH DRY WEATHER IS EXPECTED...STRONG GUSTY SOUTHWEST WINDS IN THE 30 TO 40 MPH RANGE ARE AGAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. HV
Nearby
Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.